Withdrawal from 15 mg Mirtazapine is hell

I was only on this drug for about 2 months and then started 'feeling funny' so stopped it after two months...and for several days it was better. So I thought...gosh this is good, no withdrawal... well beginning about 5 or 6 days ago I started in having anxiety PLUS in the mornings...and its getting worse. I can't even describe how I felt this morning... I know I could not keep living day in and out with this (not going to commit suicide)

The only other drug I take is a very limited about of .5 Ativan... 60 pills have to last me for 2 months... and I take them only when I feel they might help.

A friend told me withdrawals from Mirt. might not start for 2 weeks and she was RIGHT... has anyone else gone through this with this drug.

I DO NOT want to take ANY other drugs...Guess I just have to trust this will eventually pass and hope it doesn't take too long... Any words of encouragement? Sure would appreciate it.

12 Replies

oldestnewest
  • Hello Betty

    Sorry you are not feeling so great at the moment , I think your friend has a point as I know some meds can stop in your system for a couple of weeks once you stop them just like they can take a few weeks to get into your system and sounds like they must now have left your system and you are starting to feel it , but the words come to mind

    This To Shall Pass

    I know not very helpful when you are feeling rubbish but a very true saying , I think I would tell myself with every day I am feeling off it I am getting closer to feeling better again

    Take the Activan now and again if it helps while you are adjusting it will just take the edge of for you and I hope you start to feel better soon which I am sure you will and come back and let us know how you are doing :-)

    Take Care x

  • Oh yes, Bounce, it did help...just hearing from someone helps, so thank you... It is true, I also believe in This, too shall pass... was just kinda hard to convince myself of that this morning... I hope it doesn't take too long... Thanks for 'being there.'

    Still would appreciate hearing from anyone who has quit taking Mirtazapine (Remeron) thanks again.

  • Hi Betty, yes I know exactly what your going though, Iv just come off one antidpressant and started another, it is horrfic, I just can't wake up of a morning and sleeping into the afternoon ( that's not me at all ) of course then I feel even worse Once Iv gotten up, it's dreadful I rang my doctors Friday in an awful state, they have given me an emergency appointment for tommorow, but Betty I know she'll just say it's your medication kicking in. just have to wait till they kick in, ( but you know how bad it feels ) I just don't know if I can do it anymore, I wish I could do something to help take away your pain as I know how awful it is, how you feeling now ?? X

  • Sorry Betty I forgot to add mines a different antidpressant than yours, Iv got diazpam to help me, but that's doing very little of anything !!!! X

  • I'm so sorry for what you are going through, Sandraan...but we will make it!! I do not want to start on another one... Like I said, the only other drug I take (for about 2 years) is .5 of Ativan which is a really low dose... and it sorta is helping me some now...but not that much. I will be careful it IT, too... There are times I've gone for days without taking the Ativan with no side effects ... I'm glad its such a low dose.

    I am taking a lot of homeopathics plus some other supplements and they are helping somewhat... its just a matter of getting past this... and WE ARE STRONG, Sandrann...we will make it!~ ! :)

  • Thank you so very much Betty, I can't believe all the different emotions etc you go though, Iv slept constantly for a week, I think it's a mix of medication, very bad depression, and just not wanting to cope, I know that's wrong bet, but when your that depressed you just have to go with what's right at that time, sleeping all day is TOTALLY wrong but it's happened now, please please god I can get up in the morning and get out of the Rut, it's so so sad Bet. As Iv had to come live back with my parents there in there 70s ne and shouldn't be watching me like this, I'm so sad Betty I just want to be right, I'm sick of BATTLING FIGHTING this everyday. Thanks god for people caring people like you. Your a life saver I mean that THANK YOU XX

  • I wish I were there to give you a big hug!! :) And then a lecture! ha!...telling you to NOT say you are doing 'something wrong' because you are NOT... Oh sure, we could maybe do things differently, but in the vast scheme of things... some of those things we do are SO unimportant.... Just make it a prime goal to take care of YOU... and maybe gradually do little things here and there that make you feel like "Ok, good...I did that"... but just don't judge, ok? OK. Awrighty then: lecture over! :)

    A wise teacher named Louise Hay once coined this phrase: "Remember: don't should on yourself.' :) Things WILL get better... I needed to repeat that to myself quite a number of times this morning!

    Take care!

  • Hi... I very stupidly ctd from 30mg of Mirt... not a pleasant few weeks, but it does pass! I struggled with sleep mostly. Hope you're feeling better soon. :) x

  • Hi Mel, so did you quit cold turkey...or taper... ?? I know we DO get past it... sometimes when you try to tell yourself that, some little voice goes: Ha! We'll see about that! :) But, yes, it will.

  • It would be good to speak to a professional.

    Taking so much ativan over an extended period can cause a very dangerous withdrawal later on.

    The withdrawal symptoms can also appear like the symptoms for which the medicine was initally started and it can be difficult to tease out which are symptoms and which are withdrawal.

  • OK....will reply to my own post! :)

    Things are getting better and the withdrawals are mainly 'weird feelings'... and I know I have been CONCENTRATING on 'how do I feel right now' WAAAAY too much... A couple of people have suggested I started taking the Mirt again and then start to taper. NOPE.

    The soon I get the ____ out of my system the better... I WILL survive... I would never EVER recommend this drug to anybody... But hey, if it 'works' for you, that's great...

    Its so easy for drs to Rx us 'pills, pills, and more pills'....without really knowing that much about them THEMSELVES... Big Pharma gives a lot of kickbacks to drs for using 'their pills'.... and the TV ads make it look like we are in for a blissful life if ONLY we take these magical pills...

    Maybe I should have tapered off...but I didn't...so that is in the PAST... Eventually you DO WIN THIS GAME...regardless of what it puts you through... To me taking another pill to help you come off a 'troublesome' pill is up for question. Yes, I know, if its works for some, great... Right now I am just p'd off that I ever started that pill!!!! Well, tally ho and forward we go.

  • I was ok with Mirtazipine. Start back on half then cut down gradually. I was hooked On Ativan for twelve years that was more than HELL .... I take Seroxat Anti depressant and allowed 14 diazepam every 6 months, when I have to do something scary. Hell of a life feeling like this. I had tremendous panic attacks, horrible thoughts, you name it I had it. However it has been 30 years ago since I stopped taking it and it has still left scars. So be very careful with it. Use sparingly as possible.

You may also like...